Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Not able to sleep, taken Anxozap and Mirtaz

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Hi Doctor

I am not able to sleep for almost two weeks. I showed to a psychatrist & he gave me some medicines like anxozap,mirtaz
What should I do to sleep well..
Posted Thu, 27 Sep 2012 in Sleep Disorders
Answered by Dr. Jasvinder Singh 2 hours later

Thanks for posting your query. What you are having is basically insomnia which is an individual's report of sleeping difficulties. Insomnia is present when there is difficulty initiating or maintaining sleep or when the sleep that is obtained is non-refreshing or of poor quality. These problems occur despite adequate opportunity and circumstances for sleep and they must result in problems with daytime function.

First of all, we should try the non pharmacological methods first. You should consult a sleep specialist and discuss the treatment option of Cognitive Behavioral Therapy for Insomnia (CBT-I). In the meanwhile you should start the sedatives and antidepressants that you have been prescribed by your doctor.

Apart from the treatment mentioned above, try the following treatment options:

1) Keep a regular sleep and awakening schedule.

2) Do not drink caffeinated beverages later than the afternoon (tea, coffee, soft drinks etc.)

3) Do not go to bed hungry and you can have milk etc before going to bed.

4) Adjust the environment in the room (lights, temperature, noise, etc.)

5) Do not watch TV, read, eat, or worry in bed and avoid watching TV, reading books, and eating in your bed.

6) Self-hypnosis, biofeedback and relaxation breathing are often helpful. These can be discussed with a sleep specialist.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor